GoodBye DOXOrubicin! Last couple weeks have been tougher as the drug accumulates in Julies body. Nausea has been by far the worst side effect as almost daily Julie has boughts where she feels poor. Julie has also developed Hand-Foot syndrome or Palmer-Planter Erythrodysesthesia. Here is the medical definition of what happens:
"Following administration of chemotherapy, small amounts of drug leak out of very small blood vessels called capillaries in the palms of the hands and soles of the feet. Exposure of your hands and feet to heat as well as friction on your palms and soles increases the amount of drug in the capillaries and increases the amount of drug leakage. This leakage of drug results in redness, tenderness, and possibly peeling of the palms and soles. The redness, also known as palmar-plantar erythema, looks like sunburn. The areas affected can become dry and peel, with numbness or tingling developing. Hand-foot syndrome can be uncomfortable and can interfere with your ability to carry out normal activities. "
Getting rest is essential to keeping side effects managable. Besides that, Julie continues to do amazing. She continues to play ball and we hosted a a group of friends from work at our house this past Saturday where Julie was up and about, including watching the fireworks show!
The next drug DOCEtaxel is apparently a little easier, but biggest side effects are joint pain and water retension. We are certainly looking forward to when all treatments are done, but are extremely appreciative of all the support and help we have received during this time. Also we are always impressed with the nursing and medical staff. In fact, Julies oncologist nurse won the Nightingale award 2 weeks ago - which is well deserved.
Half way there and remaining positive.